Alert archive / Nebraska / Red Flag Warnings in 2012
Red Flag Warning 20, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Mar 27, 2012, 10:28 AM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Mar 27, 2012, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2012, 10:28 AM MDT (16:28 UTC)
- In effect from
- Mar 27, 2012, 11:00 AM MDT
- Expired
- Mar 27, 2012, 5:40 PM MDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 105 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2952 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -284 m²/s²
- 0-3 km storm-relative helicity
- -238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
791 WWUS83 KGLD 271628 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1028 AM MDT TUE MAR 27 2012 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... NEZ079>081-280000- /O.NEW.KGLD.FW.W.0020.120327T1700Z-120328T0000Z/ DUNDY-HITCHCOCK-RED WILLOW- 1028 AM MDT TUE MAR 27 2012 /1128 AM CDT TUE MAR 27 2012/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 079...080 AND 081... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY... FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH GRADUALLY DIMINISHING LATER THIS AFTERNOON. * RELATIVE HUMIDITY...DROPPING TO 10 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF DRY FUELS...GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL PROMOTE EXPLOSIVE FIRE GROWTH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
1 follow-up statement
407 WWUS83 KGLD 272340 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 540 PM MDT TUE MAR 27 2012 NEZ079>081-280045- /O.CAN.KGLD.FW.W.0020.000000T0000Z-120328T0000Z/ DUNDY-HITCHCOCK-RED WILLOW- 540 PM MDT TUE MAR 27 2012 /640 PM CDT TUE MAR 27 2012/ ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 079...080 AND 081... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. THE WINDS HAVE DECREASED SIGNIFICANTLY...AND WELL BELOW NEEDED CRITERIA. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 27, 5:51 AM MDT, 4 hours 37 minutes earlier.
Area forecast discussion, Mar 27, 5:51 AM MDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 551 AM MDT TUE MAR 27 2012 .SHORT TERM...(TODAY THROUGH THURSDAY NIGHT) ISSUED AT 340 AM MDT TUE MAR 27 2012 WEAK RIDGING WILL PERSIST ALOFT THROUGH WEDNESDAY NIGHT WITH THE UPPER FLOW FLATTENING AS A TROUGH MOVES EAST OF THE ROCKIES ON THURSDAY. TEMPERATURES WILL REMAIN WARM WITH DRY CONDITIONS TROUGH WEDNESDAY AND WILL TURN SLIGHTLY COOLER FOLLOWING THE PASSAGE OF A WEAK FRONT LATE IN THE DAY ON THURSDAY. SOUTHEASTERLY FLOW WEDNESDAY NIGHT WILL BRING GULF MOISTURE INTO THE REGION...POSSIBLY PRODUCING AREAS OF FOG OVERNIGHT ALONG WITH A FEW THUNDERSTORMS AHEAD OF AND ALONG THE FRONT ON WEDNESDAY NIGHT THROUGH THURSDAY EVENING ACROSS THE EASTERN SECTIONS OF THE FORECAST AREA WHERE INSTABILITIES WILL BE GREATEST. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 103 AM MDT TUE MAR 27 2012 WEAK SYSTEM COMING OUT OF THE ROCKIES IN ZONAL FLOW ON FRIDAY MAY BE ENOUGH FOR ISOLATED AFTERNOON/EVENING THUNDERSTORMS TH0UGH CONFIDENCE IS LOW. SHORTWAVE RIDGING WILL BE IN PLACE OVER THE WEEKEND WITH WARM AND DRY CONDITIONS. MODEL SOLUTIONS FOR THE NEXT SYSTEM COMING OUT OF THE WEST AT THE END OF THE PERIOD VARY GREATLY. HOWEVER IT DOES LOOK LIKE IT WILL IMPACT THE LOCAL AREA SO WILL CARRY SLIGHT CHANCE POPS FOR NOW WITH THE FORECAST LIKELY TO CHANGE OVER THE NEXT SEVERAL DAYS. THAT SYSTEM WILL BRING COOLER TEMPERATURES...CLOSER TO NORMAL...FOR MONDAY AND TUESDAY. IT COULD BE A PROLIFIC WIND MAKER AS WELL. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 548 AM MDT TUE MAR 27 2012 VFR CONDITIONS THROUGH THE PERIOD AT KMCK AND KGLD. WINDS WILL INCREASE DURING THE MORNING AND BECOME GUSTY AFTER 15Z AND THEN DIMINISH AND BECOME LIGHT AND VARIABLE AFTER 00Z. && .GLD WATCHES/WARNINGS/ADVISORIES... CO...NONE. KS...NONE. NE...NONE. && AVIATION...LOCKHART
Hazardous weather outlook, Mar 27, 4:31 AM MDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 431 AM MDT TUE MAR 27 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 431 AM MDT TUE MAR 27 2012 /531 AM CDT TUE MAR 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT INTO FRIDAY EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME WITH THE MAIN THREAT BEING CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Nebraska, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.